MAUDE Adverse Event Report: CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-032
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs) was being used during a laparoscopic low anterior resection procedure on (b)(6) 2022, when it was reported, ¿the electrode coating was peeling off while using at the surgery.Although it has not been confirmed that it remains inside the body, it cannot be completely ruled out that there is a possibility of it remaining inside the body¿.The procedure was completed with another 60-5274-032, spatula electrod device.The delay was only for the time it took to prepare the replacement.After further assessment questions it was discovered the piece of the fragmented device was not retrieved.Xray imaging was used to help locate the missing piece, but it was unsuccessful.There are no reports of medical intervention or hospitalization for the patient.This report is being raised on the basis of injury with the potential of fragmentation being left behind.
 
Additional Manufacturer Narrative
Received one 60-5274-032 in opened original packaging.Lot number was verified.Performed visual inspection, it was not confirmed that there were any missing pieces from the insulation.The insulation is torn and has some wearing.A device history record review found no abnormalities that would contribute to this reported event.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 15 reports, regarding 22 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: the user is advised to always use the lowest possible setting to achieve the desired electrosurgical effect.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
aubrey nardozzi
11311 concept blvd
largo, FL 33773
7273995288
MDR Report Key15917038
Report Number1320894-2022-00237
Device Sequence Number12398202
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)270213(10)202202141
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60-5274-032
Device Catalogue Number60-5274-032
Device Lot Number202202141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic